MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion quattro extraction balloon, fs-qeb-a.Investigation evaluation: our laboratory evaluation of the returned device confirmed the report.The damage area begins near the 25 cm mark on the distal end of the wire guide.The total damage was approximately 5 cm on the wire guide, with approximately 1.5 cm of core wire exposed on the front, 2.5 cm exposed on the back, and 1 cm covered.No portion of the device is found to be missing.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use for this product has the following comment: "for best results, wire guide should be kept wet." the instructions for use also says: "if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." prior to distribution, all cook d.A.S.H.Pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H.Pre-loaded with acrobat wire guide.As reported to customer relations, "the wire stripped [coating damage].The facility elected to open up another manufacturer's wire guide to complete the intended procedure.".

Brand Name
D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6017445
Report Number1037905-2016-00400
Device Sequence Number11160632
Product Code KNS
UDI-Device Identifier10827002347783
UDI-Public(01)10827002347783(17)190723(10)W3742397
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-ACRO-35-450
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/16/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2016
Initial Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS V ENDOSCOPE